Rheumatology Appointment tomorrow...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 5/5/2011 10:10 PM (GMT -6)   
Hi everyone. I haven't said hello in a couple days as it has been pretty rough, but I go to the doctor tomorrow at 1:40 pm. I filled out a self-report on mine and my family's medical history and hoping that it will help the doctor to figure all this out. I am really nervous and anxious about it tonight. I am so scared he will not give me the time to really figure this out and dish me off like the rest of the doctors. I am out of the prednisone as of today (40 mg dose) and scared to death of how I will even be feeling by that time tomorrow!!! It is the only thing giving me any real relief at this point.

I just thought you would want to know what is going on. I have been getting weaker by the day even on that dose and my endocrinologist called yesterday saying she suspects adrenal failure and I am not to go off the dose I am at until they do an adrenal function test..? But who am I supposed to say this to? Do the doctors think I can really tell another doctor what to do? It has not been my experience that this has ever been successful for me... So I am just really scared tonight about it all and just really hoping to find a listening and kind ear tomorrow when I explain what I have been through in the past 2 years!

Thank you all for all your continued support and kind thoughts! Nicki smurf

aimsgirl16
Veteran Member


Date Joined Jun 2008
Total Posts : 1470
   Posted 5/6/2011 6:49 AM (GMT -6)   
any rhuemy who deals with prednisone will know it is deadly to come off of prednisone all at once at such a high dose.Tell your doctor what you have been taking and that you have run out. If not, I suggest you either go to the ER or you go to your old doctor that gave you the prednisone to get some more. You can NOT just stop taking it because you have run out.

Also, prednisone is cortisal which is produced by your adrenal glands. You body only produces a few milligrams of cortisal natually so putting 40 mg by prednisone in your system as indeed probably caused your adreanals to stop working 100%which is why you need to wean down from the pred. Here is a website that you can read about adrenal crisis!!


http://www.nlm.nih.gov/medlineplus/ency/article/000357.htm

<Fixed link>

Post Edited By Moderator (Lynnwood) : 5/6/2011 9:08:19 AM (GMT-6)


NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 5/6/2011 9:21 AM (GMT -6)   
Amy, thank you so much for letting me know that. I had no idea it was even that serious! I just knew it "sounded bad" when she said to tell my doctors this, but I don't have any this morning--I guess that would be ok as long as I still get some by later on today? I usually take it at 8:00 am and already feeling the affects of being late (usually I feel the effects by morning of needing it right away even when I take it each day)...

I appreciate the website you offered to and am going to read it now so I am sure to be informed. I really appreciate you all and your advice. I think I get more help here than from the doctors! LOL! nono

I am pretty anxious this morning about the visit and hope they give me the time I need to talk to them and explain what all has happened over the past 2 years. It has been a lot! But I also went ahead and typed up a patient self-report yesterday to give him so if I don't remember things or don't have time to touch on the important things, at least hopefully he would look at it later and see them?! I would hope!

I will keep you all posted how the visit went! Thank you again! Nicki

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 5/6/2011 9:42 AM (GMT -6)   
Hi Amy,
I tried to go to the website you sent me several time and also copied and pasted it into the browser with no luck... I would love to still see it if you have any suggestions how to get there. Nicki

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 5/6/2011 10:08 AM (GMT -6)   
The correct link is: http://www.nlm.nih.gov/medlineplus/ency/article/000357.htm
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 5/6/2011 10:16 AM (GMT -6)   
Thank you Lynnwood! How are you today? I hope well! Nicki

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 5/6/2011 12:21 PM (GMT -6)   
Actually, I am having an unusually painful day - lots of inflamed & angry joints & muscles. Doing a steroid dose pack and hoping to avoid a full-out flare. Thanks for asking.
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

NikiS
Regular Member


Date Joined Mar 2011
Total Posts : 129
   Posted 5/6/2011 7:13 PM (GMT -6)   
Lynnwood, I am so sorry to hear that!!! I am sending lots of big bear hugs (but gently of course so they don't hurt you!) your way! I feel so bad that someone as special as you has to go through such painful and difficult moments!

My visit to the rheumatologist went very well. He was very quiet and listening and let me really tell everything, asking questions once in a while, and typing a mile-a-minute as I spoke everything into his computer. He checked out my various limbs and joints as well. He said he agree with the endocrinologist that adrenal failure seemed apparent, and noted that it would make sense especially by the incredible relief I get from the steroids at higher doses. He also explained the reason the 1 x a day 10 mg dose of prednisone was not helping by evening is because they already know that it only works for about 12 hours!!! So that really explained it all! So we are going to try cutting back the dose to 20 mg a day, but where I take 10 mg in the am and 10 mg at night! And he gave me a whole month's worth of it--so it is like gold to me after how I had to beg and plead with so many doctors just to get it before!

The link you sent on adrenal failure was SO HELPFUL to me today, because as we talked everything I read become so very pertinent! They are sending me back to the endocrinologist asap to do an adrenal function test (but the problem will be how to figure it out and not take me off the steroids in the meantime!) But I guess they will know what to do. He did a huge panel of bloodwork too, from Lymes Disease and Rocky Mountain Spotted Fever (I think) to Lupus, RA, and a bunch of other things! So hopefully something will finally show up what is going on with me!

The only thing I was not pleased about was when I broached the pain management issue and that I feel we need to address that. He kind of clammed up on me then. The issue is that I can't take any kind of NSAID (on the steroids), no tramadol because of seizures, no darvocet (off the market), no aspirin or ibuprofen (because of the IC I have) and I don't feel real comfortable with the lortab or percocet longer term because they both have tylenol in them which is bad for my already enlarged liver! So I was asking what was left that I could take that is non-narcotic preferrably but would relieve the pain--and he could not answer that. So I think it was more an issue of what to prescribe that would be safe rather an issue than whether he would give me something or not to relieve the pain. But the bottom line was that he did not give me anything for that in the end which I actually need at this point.

So this time I just went back to my family doctor after the visit and told them that I had to have something to help me through the weekend until we can get the doses and medications better figured out. She wrote me in the end for lortab 12 pills which is more than enough to get through a weekend, but I am again leary of this because of the tylenol in it... oh well... I don't know even what to suggest to the doctors as I am not sure what else there is out there one can take and they seemed to think there isn't anything else other than the ones I've already described.

So hopefully the bloodwork will show up where the issue is at and we can come to some resolution on the whole deal soon! I am just grateful though that he seemed so very sympathetic to me. I was actually crying as I spoke to him today. I told him I was scared to come in and even talk as I had so much hope pinned on him to help me! I told him it has been 2 years of this and I just literally could not take much more of it at this point! I really felt like he was extremely sympathetic to my plight!

I hope you start feeling better real soon tonight! Take your steroids and a hot bath or whatever will make you feel the best and know that I am thinking good thoughts for you tonight and that you have a speedy recovery from this episode! Nicki
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 1:13 PM (GMT -6)
There are a total of 3,005,151 posts in 329,199 threads.
View Active Threads


Who's Online
This forum has 161762 registered members. Please welcome our newest member, TruthSeekerSam.
316 Guest(s), 12 Registered Member(s) are currently online.  Details
SoMuchFun, notsosicklygirl, PeterDisAbelard., Artist Mark, sebreg, Anitas, Lymess, Girlie, Kristin93, InTheShop, quincy, ltc1225